Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 142, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 6, 2004, 5:26 PM CDT for Bexar County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 6, 2004, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 062226
SVRSAT
TXC029-062315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT FRI AUG 6 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BEXAR
* UNTIL 615 PM CDT
* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CHINA GROVE...OR
ABOUT 8 MILES SOUTH OF UNIVERSAL CITY...AND MOVING WEST AT 5 MPH.
HAIL UP TO DIME SIZE AND WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THIS
STORM AS IT MOVES TOWARD THE CITY OF KIRBY.
LAT...LON 2944 9821 2951 9831 2945 9846 2928 9844
2932 9831
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:41 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 6, 2:41 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 240 PM CDT FRI AUG 6 2004 .DISCUSSION... THIS AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM LA GRANGE TO SAN ANTONIO AND ROCKSPRINGS. THIS CONVECTION WAS OCCURRING AHEAD OF THE FRONTAL BOUNDARY IN AN AREA OF MODERATE TO HIGH CAPE AND LOW CIN...AS DEPICTED BY LAPS. STEERING WINDS ALOFT WILL RESULT IN THIS ACTIVITY MOVING TO THE SOUTH AND SOUTHWEST FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING. THE CONVECTION WILL END AROUND MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. THE SLIGHTLY DRIER AIRMASS CURRENTLY LOCATED OVER NORTHEAST TEXAS WILL FILTER INTO THE NORTHEAST HALF OF THE CWFA TONIGHT AND INTO SATURDAY. THIS WILL RESULT IN TEMPS A COUPLE OF DEGREES COOLER IN THAT PART OF THE CWFA TONIGHT AND SATURDAY. CONVECTION WILL BE MORE ISOLATED ON SATURDAY AFTERNOON...MAINLY OCCURRING OVER THE WESTERN HALF OF THE CWFA WITH THE SLIGHTLY DRIER AIRMASS IN THE LOWER LEVELS RESIDING OVER THE EASTERN HALF. BY SUNDAY WITH FRONTAL BOUNDARY WILL BE HISTORY AS THE GULF LOW LEVEL FLOW STARTS TO BECOME RE-ESTABLISHED. AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE LIMITED TO THE SOUTHEAST COUNTIES...WHERE SEA- BREEZE INDUCED CONVECTION WILL BE POSSIBLE. THE UPPER LEVEL HIGH OVER THE DESERT SOUTHWEST WILL BUILD EASTWARD AGAIN EARLY NEXT WEEK ALLOWING A WARMING TREND TO RESUME ALONG WITH DRY WEATHER. THE UPPER RIDGE WILL BEGIN TO RETREAT WEDNESDAY OR THURSDAY AS THE EASTERN U.S. TROF DEEPENS ONCE AGAIN. THUS ANOTHER WEAK FRONTAL BOUNDARY WILL TRY TO MOVE IN THE NORTHEAST PART OF THE CWFA ON WEDNESDAY OR THURSDAY. THIS WILL TAKE THE EDGE OFF THE HEAT ONCE AGAIN WITH AN INCREASE IN POPS FOR THE EASTERN HALF OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 92 73 94 / 20 20 10 0 AUSTIN BERGSTROM INTL AIRPORT 71 93 68 95 / 20 10 10 0 DEL RIO INTL AIRPORT 76 96 75 98 / 30 30 20 0 SAN ANTONIO INTL AIRPORT 73 93 73 94 / 30 20 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/04
Hazardous weather outlook, Aug 6, 5:23 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 523 AM CDT FRI AUG 6 2004 TXZ171>173-183>194-202>209-217>225-228-071100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 523 AM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TODAY THROUGH THIS EVENING...AS A WEAK COOL FRONT MOVES ACROSS SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS SATURDAY AND SATURDAY EVENING. ISOLATED AFTERNOON AND EARLY EVENING SHOWERS OR THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.